Arkansas, 2006Damaging Wind in Arkansas, March 9, 2006
March 9, 2006 · NWS JAN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $700,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 9, 10:30 AM CST, 24 minutes earlier.
Area forecast discussion, Mar 9, 10:30 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CST THU MAR 9 2006
.DISCUSSION...LATEST SATELLITE IMAGERY SHOWED A NEGATIVE TILTED
TROUGH MOVING THROUGH THE SOUTHERN PLAINS WITH A SERIES OF TORNADO
WATCH BOXES IN EFFECT AHEAD OF IT. AREA RADARS WERE PICKING UP
THE SQUALL LINE FROM ARKANSAS THROUGH LOUISIANA. SOME SUPERCELLS WERE
BEGINNING TO DEVELOP AHEAD OF THE LINE AS WELL. IT WILL ENTER OUR
WESTERN CWA DURING THE NEXT HOUR. THE LINE SHOULD MOVE THROUGH THE
REST OF THE REGION BY EARLY THIS EVENING. SO MADE NO CHANGES TO THE
SEVERE POTENTIAL FOR THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 79 52 82 62 / 100 19 8 41
MERIDIAN 79 53 79 60 / 88 38 9 35
VICKSBURG 78 52 83 62 / 100 9 8 43
HATTIESBURG 80 57 80 65 / 90 37 17 23
NATCHEZ 79 52 80 66 / 100 8 12 35
GREENVILLE 76 50 76 57 / 100 8 8 51
GREENWOOD 76 50 76 62 / 100 13 7 53
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL NOON CST TODAY FOR
MSZ028-MSZ029-MSZ030-
MSZ031-MSZ032-MSZ033-MSZ037-MSZ038-MSZ039-MSZ043-MSZ044-
MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ054-
MSZ055-MSZ056-MSZ057-MSZ058-MSZ062-MSZ063-MSZ064-MSZ065-
MSZ066-MSZ072-MSZ073-MSZ074.
WIND ADVISORY FROM NOON TODAY TO 8 PM CST THIS EVENING FOR
MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ037-MSZ038-
MSZ039-MSZ043-MSZ044-MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-
MSZ051-MSZ052-MSZ054-MSZ055-MSZ056-MSZ057-MSZ058-MSZ062-
MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
LAKE WIND ADVISORY UNTIL 7 AM CST THIS MORNING FOR
MSZ018-MSZ019-
MSZ025-MSZ026-MSZ027-MSZ034-MSZ035-MSZ036-MSZ040-MSZ041-
MSZ042-MSZ047-MSZ053-MSZ059-MSZ060-MSZ061.
WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR MSZ018-MSZ019-
MSZ025-MSZ026-MSZ027-MSZ034-MSZ035-MSZ036-MSZ040-MSZ041-
MSZ042-MSZ047-MSZ053-MSZ059-MSZ060-MSZ061.
LA...LAKE WIND ADVISORY UNTIL 7 AM CST THIS MORNING FOR
LAZ007-LAZ008- LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR LAZ007-LAZ008-
LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...LAKE WIND ADVISORY UNTIL 7 AM CST THIS MORNING FOR
ARZ074-ARZ075.
WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR ARZ074-ARZ075.
&&
17Hazardous weather outlook, Mar 9, 7:04 AM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0704 AM CST THU MAR 09 2006
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
101304-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0704 AM CST THU MAR 09 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TODAY AND TONIGHT...
...THUNDERSTORMS...
WIDESPREAD SEVERE WEATHER IS EXPECTED TODAY WITH THE POTENTIAL
FOR SIGNIFICANT SEVERE STORMS TO MOVE THROUGH THE REGION. A
DEEPENING UPPER TROUGH AND INTENSIFYING LOW PRESSURE SYSTEM WILL
PASS NORTHWEST OF THE AREA. VERY STRONG WINDS WILL DEVELOP AT ALL
LEVELS OF THE ATMOSPHERE IN RESPONSE TO THIS SYSTEM...HELPING TO
INCREASE MOISTURE AND INSTABILITY. WIDESPREAD WIND DAMAGE WILL BE
LIKELY. TORNADOES AND LARGE HAIL ARE ALSO POSSIBLE FOR THE ENTIRE
AREA.
A SQUALL LINE IS EXPECTED TO RACE THROUGH THE REGION TODAY. AT
THIS TIME...AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER LOOK TO
BE AFFECTED AROUND 10 AM WITH THE I-55 CORRIDOR AFFECTED DURING
MID AFTERNOON AND EASTERN AREAS BY LATE AFTERNOON. THE PRIMARY
RISK LOOKS TO BE EXTENSIVE DAMAGING WINDS IN EXCESS OF 70 OR 80
MPH AND LARGE HAIL. TORNADOES WILL ALSO BE POSSIBLE.
AS THE LINE OF STORMS APPROACH A FEW STORMS MAY DEVELOP AHEAD OF
THE LINE. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LONG
TRACK SIGNIFICANT TORNADOES.
EVERYONE IS URGED TO KEEP UP TO DATE ON THE LATEST FORECASTS AND
OUTLOOKS CONCERNING THIS POTENTIAL SIGNIFICANT WEATHER OUTBREAK.
...FLOODING...
BRIEF PERIOD OF HEAVY RAINFALL WILL BE POSSIBLE FOR MUCH OF THE
AREA TODAY. THE STORM SYSTEM WAS EXPECTED TO MOVE THROUGH THE
AREA VERY QUICKLY. HOWEVER...RAINFALL AMOUNTS FROM A HALF INCH TO
AN INCH WITH ISOLATED HIGHER AMOUNTS MAY LEAD TO PONDING OF WATER
ON ROADWAYS.
...NON PRECIPITATION...
A TIGHTENING PRESSURE GRADIENT WILL LEAD TO STRONG WINDS TODAY.
EXPECT SUSTAINED WINDS NEAR 25 MPH TO DEVELOP OVER THE NORTHWEST
THIS MORNING AND CONTINUE TO SPREAD EAST THROUGH THE AFTERNOON.
SUSTAINED WINDS NEAR 25 MPH WITH GUSTS TO 35 MPH WILL BE LIKELY
FOR THE ENTIRE AREA BY THE AFTERNOON. HIGHER GUSTS TO 50 MPH WILL
BE POSSIBLE...HOWEVER CLOUDY SKIES SHOULD PREVENT THE HIGHER
GUSTS FROM REACHING THE GROUND. PLEASE REMEMBER THAT STRONG GUSTY
WINDS WILL BE POSSIBLE IN ADDITION TO THUNDERSTORM WIND GUSTS.
PERSONS VENTURING OUT ON TO AREA LAKES SHOULD USE EXTREME
CAUTION. SMALL CRAFT ARE LIKELY TO CAPSIZE. PERSONS DRIVING HIGH
PROFILE VEHICLES TRAVELING ON EAST TO WEST ROADWAYS SHOULD ALSO
REMAIN ALERT FOR STRONG WIND GUSTS. ANY LOOSE OBJECTS SHOULD BE
SECURED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
...DAYS TWO AND THREE...FRIDAY AND SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
...DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY...
AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE REGION TO
MAINTAIN THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE WEEKEND
AND EARLY NEXT WEEK. SEVERAL DISTURBANCES WILL MOVE OVER THE
REGION FRIDAY THROUGH SUNDAY. A COLD FRONT THAT WILL MOVE INTO
THE AREA MONDAY WILL INCREASE THE CHANCE OF SEVERE STORMS.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED TODAY. OTHERWISE ACTIVATION IS
NOT ANTICIPATED THROUGH NEXT THURSDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Special weather statement, Mar 9, 5:08 AM CST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
508 AM CST THU MAR 9 2006
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091315-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
508 AM CST THU MAR 9 2006
...SEVERE WEATHER OUTBREAK LIKELY TODAY...
AN INTENSE STORM SYSTEM WILL TRACK INTO THE AREA TODAY. GUSTY SOUTH
WINDS WILL CONTINUE. IN ADDITION TO THUNDERSTORM WINDS...SUSTAINED
WINDS NEAR 25 MPH WITH GUSTS FROM 35 TO 50 MPH ARE EXPECTED OVER THE
ARKLAMISS.
SOUTHERLY WINDS HAVE BROUGHT RICH GULF MOISTURE NORTHWARD...SETTING
THE STAGE FOR SEVERE THUNDERSTORMS. A SQUALL LINE CAPABLE OF
PRODUCING WIDESPREAD WIND DAMAGE WITH GUSTS OF 60 TO 80 MPH WILL
SWEEP ACROSS THE REGION TODAY. HURRICANE GUST STRAIGHT LINE WINDS
CAN CAUSE BUSES...TRUCKS...MOBILE HOMES...AND OTHER HIGH PROFILE
VEHICLES TO ROLL OR FLIP OVER AND CAN BE AS DANGEROUS AS TORNADOES.
AT THIS TIME...THE LINE OF STORMS SHOULD MOVE INTO NORTHEAST
LOUISIANA AND SOUTHEAST ARKANSAS AROUND 9 AM. THE LINE OF STORMS
SHOULD REACH THE MISSISSIPPI RIVER AROUND NOON AND SHOULD MOVE
THROUGH THE INTERSTATE 55 CORRIDOR BETWEEN 2 AND 4 PM. LOOK FOR THE
LINE OF STORMS TO EXTEND FROM COLUMBUS TO MERIDIAN TO HATTIESBURG
AROUND 6 PM.
WIDESPREAD WIND DAMAGE IS LIKELY AND LARGE HAIL WILL OCCUR WITH MANY
STORMS TODAY. TORNADOES ARE ALSO VERY POSSIBLE AND MAY OCCUR
ANYWHERE IN THE AREA WITH STRONGER STORMS TODAY. THUNDERSTORMS THAT
DEVELOP AHEAD OF THE MAIN LINE OF STORMS WILL HAVE AN INCREASED
POTENTIAL FOR LONGER TRACK TORNADOES.
STAY TUNED TO YOUR FAVORITE LOCAL TELEVISION AND RADIO STATIONS...THE
INTERNET...AND NOAA WEATHER RADIO FOR THE LATEST INFORMATION ABOUT
THIS POTENTIALLY DANGEROUS WEATHER SITUATION.
HTTP://WWW.SRH.NOAA.GOV/JAN
Thunderstorm Wind, Ashley
- When
- March 9, 10:54 AM CST to 11:13 AM CST
- Where
- Ashley County, 2 mi S of Crossett
- Measured
- 67 kt (77 mph) estimated gust
- Property damage
- $700,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.100, -91.967
A potent squall line of thunderstorms moved across Ashley county and caused widespread damage, especially across southern and eastern sections of the county. As the squall line moved through, a small segment of the line pushed out ahead of the line. This "bow segment" caused extensive damage along a swath from just south of Crossett to near Portland. The most significant damaged occurred just south and southeast of Crossett. Along the damage swath, numerous trees and power lines were blown down. Several structures sustained damage along with a few outbuildings blown away.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Arkansas, March 9, 20062 injured · $533,000 · F2 · 22 events
- Lightning Strike in Arkansas, March 9, 20061 death · $100,000 · 1 event
- Strong Wind in Louisiana, March 9, 20061 death · $50,000 · 1 event
- Damaging Winds in Mississippi, March 9, 20063 injured · $16 million · 80 kt wind · 4 events
- Flash Flood in Missouri, March 9, 20061 death · $25,000 · 1 event
- Flash Flood in Kentucky, March 9, 20061 death · $20,000 · 1 event
- Avalanche and Heavy Snow in Utah, March 9 to 13, 20061 death · 8 events
- Hail and Damaging Winds in Mississippi, March 9, 2006$10 million · 1 in hail · 3 events
- Tornado and Hail in Mississippi, March 9, 2006$900,000 · F1 · 15 events
- Damaging Wind in Mississippi, March 9, 2006$5.0 million · 80 kt wind · 1 event
- Tornado in Arkansas, March 9, 20064 injured · F2 · 1 event
- Damaging Winds and High Wind in Kentucky, March 9, 2006$369,000 · 90 kt wind · 44 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490626.